How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Kerry Your Own Question
Kerry, Nurse (RN)
Category: Health
Satisfied Customers: 4312
Experience:  35 years in Nursing: OB/GYN, Peds, Oncology, hospice, Ortho, Neuro, Addiction, Recovery, Geriatrics,
Type Your Health Question Here...
Kerry is online now
A new question is answered every 9 seconds

My moms lower jaw/lip/teeth are shaking involuntarily

This answer was rated:

My mom's lower jaw/lip/teeth are shaking involuntarily for past month. Last month she was prescribed lamictal, byetta, potassium, fluphenazine, tenuate dospan, T3, and T4. Before starting on these new medications, she has been taking Klonopin, paxil, seroquel, lexapro, diabetta, metformin, avandia, atarax, risperdal, ultracet. Every year the amount of pills keep increasing, with absolutely no improvement of any problems. Now we're wondering, which one of these is causing the jaw shaking?


It sounds to me like your mother may be suffering from what is called tardive dyskenesia. This is a side effect of may psychotropic or neuroleptic medications.

I highly suggest giving the doctor a call and mentioning the possibility of the above. They will want to see her and adjust her meds if this is the case.

Click here to read more.



Customer: replied 9 years ago.
Perhaps, now they'll put her on a new pill for tardive dyskenesia, if she has it. Thanks Anyway, but I want to know why it started now after taking these medications for 15 years. I was hoping to find out which one of these latest medications is causing this or interacting with current medications to cause this symptom.

I'm sorry, that is not what I was suggesting at all. I do not agree that another med should be added.

The lamictal and fluphenazine, coupled with the seroquel and klonopin could be what has triggered this.

I agree that she is on an awful lot of meds. Is one doctor overseeing all of this? or is this all being prescribed by more than one doctor?


Customer: replied 9 years ago.
One doctor is overseeing all this. Dr. E Braverman. Only the diabetic medications are overseen by my regular doctor, K. Padnani. This Dr. E braverman just talks for 2 mins and throws on all these medications. I am not even sure if he knows what he is doing, or if he even gives a damn. This is awful. I cannot see my 42 year young mom's jaws trembling like this. Do you know of any good, experienced doctor in NY/NJ that will take time to talk and understand our situations? Thanks for your help


I'm so sorry, I'm not from that area. I do feel for you and agree with you that this is not right. The best doctors/hospitals are teaching hospitals in my opinion. I would seek a neurologist or a neuropsychiatrist for your mom at this point.

Below are some links to a few doctors that might get you on the right track:

If you can give me a closer proximity to where you are, I may be able to narrow your search for you.


Customer: replied 9 years ago.
Any doctor on this forum that lives in ny/nj/ct, please reply if you can see my mom and help her. Thank You
Customer: replied 9 years ago.
I am in new york city. But I am willing to go anywhere in the tri state area for a good, caring doctor.

Other than diabetes, what diagnosis does your mother have to constitute these medications?


Customer: replied 9 years ago.
my mom has diabetes, OCD (fear of dirt) and (repetitive washing), depression, arthritis, itching/rashes and sleeping disorder, and 70 lbs Over Weight and under active thyroid.

Thanks Kerry

Okay, thanks for further information.

Please give me 30 minutes or so.

I'm going to do some further research.

I WILL Be back.


Customer: replied 9 years ago.
I really appreciate this. Take your time. I also updated the previous post to show thyroid problems which constitutes t3 and t4.

Here's a tidbit I found...... a co-worker here found it.

The tenuate dospan they gave her to reduce her appetite was a really stupid idea given all her co-diagnoses. It is one of the older drugs related to speed. With her other psych drugs she should be high as a kite and shaking all over.

Back to more research!



That's all I can find right now, but I do have some other emails out to colleiges. If I can come up with more, I'll sure let you know.

As far as finding a new doctor, I've heard NYU is excellent. I would also call her insurance company and ask them who is covered under her insurance over there in the field of neurology and/or neuropsych.

Please keep me posted! I really want to hear how this all works out for your mom.

You will be in my thoughts and prayers.


Kerry and 2 other Health Specialists are ready to help you
Customer: replied 9 years ago.
thank you very much, i'll tell my doctor all these things that you have mentioned and then let's see what he does..